Alert archive / Colorado / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 46, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 1997, 1:03 AM MDT for El Paso County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1997, 1:03 AM MDT (07:03 UTC)
- Expired
- Jun 14, 1997, 2:05 AM MDT
- In force
- 62 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPUB 140704 RRA SVRPUB COC041-140805- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 103 AM MDT SAT JUN 14 1997 * SEVERE THUNDERSTORM WARNING FOR NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 205 AM MDT * SOME LOCATIONS AFFECTED CALHAN BY 110 AM * AT 100 AM RADAR SHOWED A SEVERE STORM 3 MILES SOUTHWEST OF CALHAN MOVING NORTHEAST AT 10 MPH. AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS LARGE HAIL AND DAMAGING WINDS. REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY. AH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:37 AM MDT, 21 hours 26 minutes earlier.
Area forecast discussion, Jun 13, 3:37 AM MDT, 21 hours 26 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 300 AM MDT FRI JUN 13 1997 MAIN CHALLENGES FOR TODAY WILL BE PRECIP CHANCES AND TEMPS. SATELLITE SHOWS UPPER LOW THIS MORNING OVER NRN CA/NW NV AND MODELS FORECAST THE LOW TO STAY OVER NV TODAY WITH DIFFLUENT FLOW OVER THE AREA TODAY. SHORTWAVE OVER WESTERN COLORADO KEEPING SOME CLOUDINESS OVER SW AND CENTRAL AREAS WITH DRYING BEHIND IT...BUT LOOKS LIKE ANOTHER WAVE FOLLOWING CLOSE BEHIND. LOW LEVEL MOISTURE WILL BE IN PLACE OVER THE EASTERN PLAINS TODAY AND WITH UPSLOPE FLOW AND SOME HEATING WE WILL SEE WIDELY SCT TO SCT THUNDERSTORMS. LOOKS LIKE IT SHOULD BE A LITTLE MORE STABLE TODAY AND WOULD NOT EXPECT AS GOOD OF A CHANCE FOR SEVERE...WITH THE EXCEPTION OF THE EXTREME SOUTHEAST CORNER OF COLORADO WHERE CAPES ARE FORECAST TO BE 1000 J/KG... AND LIFTED INDICIES OF ABOUT -3. MODELS FORECAST SLIGHTLY COOLER IN THE LOWER LEVELS TODAY WvILL NOT DEVIATE FROM FWC GUIDANCE TOO MUCH.
In the hours before
Local storm report, Jun 13, 9:30 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MDT FRI JUN 13 1997
TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(MDT) ....COUNTY LOCATION....
H
0918 PM SECURITY CO 1.25 INCH TO 1.5 INCH HAIL
06/13/97 EL PASO
0920 PM SE COLORADO SPRINGS CO 1 INCH HAIL
06/13/97 EL PASO
0924 PM SECURITY CO 1 INCH HAIL BROKE WINDOWS IN
06/13/97 EL PA(SO
HOUSELocal storm report, Jun 13, 9:33 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MDT FRI JUN 13 1997
TIME(MDT) .....CITY LOCATION..... ST ...EVENT/REMARKS...
DATE(MDT) ....COUNTY LOCATION....
H
0918 PM SECURITY CO 1.25 INCH TO 1.5 INCH HAIL
06/13/97 EL PASO
0920 PM SE COLORADO SPRINGS CO 1 INCH HAIL
06/13/97 EL PASO
0924 PM SECURITY CO 1 INCH HAIL BROKE WINDOWS IN
06/13/97 EL PASO
HOUSEThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:01 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 49 min |
| Jun 13, 6:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jun 13, 6:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jun 13, 7:05 PM MDT | Tornado Warning | PUB | El Paso | 35 min |
| Jun 13, 8:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 45 min |
| Jun 13, 9:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 46 min |
| Jun 13, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 13, 11:36 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jun 13, 11:44 PM MDT | Flash Flood Warning | PUB | El Paso | 2 hr |
| Jun 14, 2:15 AM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jun 14, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 61 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.